Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anabolics and HIV
Sep 1, 2013

Hi there! I am hiv-positive and not on a therapy. My CD4 is 500 (25%). I consider taking Testosterone Propionate 100 mg EOD and Oxandrolone 60 mg ED. Will this combination influence my immune system and cause CD4 reduction and VL increase? Is it relatively safe to take this combination with regard to being hiv-positive and not on a therapy?

Response from Mr. Vergel

First of all, why would you take anabolics and not treat your HIV? Treating HIV should be a priority for anyone not wanting to lose lean body mass with unintentional weight loss.

Anabolic steroids like oxandrolone, testosterone and nandrolone have been studied in HIV. No immune system changes or viral load increases were seen. However, shutdown of your hormone axis, increased blood thickness (with potential cardiovascular risks), increased breast tissue, acne, and increased blood pressure may be side effects. After you stop them, testosterone deficiency will occur for weeks or months. Low testosterone can impair your quality of life and health.

You may want to read this article for harm reduction if you still decide to use them despite these warnings: Anabolic Steroids: A Practical Guide

Built to Survive

Nelson



Previous
What to eat when you have allergies
Next
Living with an HIV partner

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement